Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 182, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 14, 2014, 7:50 AM CDT for Platte County, Missouri. It took effect at Oct 15, 2014, 5:17 PM CDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 7:50 AM CDT (12:50 UTC)
- In effect from
- Oct 15, 2014, 5:17 PM CDT
- Expired
- Oct 18, 2014, 3:05 PM CDT
- In force
- 70 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Platte City (PLCM7).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
698
WGUS43 KEAX 141250
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT TUE OCT 14 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-151250-
/O.NEW.KEAX.FL.W.0180.141014T1940Z-141017T1042Z/
/AGYM7.1.ER.141014T1940Z.141015T1800Z.141016T1042Z.NO/
750 AM CDT TUE OCT 14 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* from this afternoon to late Thursday night.
* At 7:30 AM Tuesday the stage was 17.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 22.6 feet by early Wednesday afternoon. The river will
fall below flood stage by Thursday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 17.1 Tue 07 AM 22.6 early Wednesday aft
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-151249-
/O.NEW.KEAX.FL.W.0181.141016T0300Z-141018T0936Z/
/SSTM7.1.ER.141016T0300Z.141017T0000Z.141017T0936Z.NO/
750 AM CDT TUE OCT 14 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from Wednesday evening to late Friday night.
* At 7:30 AM Tuesday the stage was 18.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday before midnight and
continue to rise to near 26.5 feet by Thursday evening. The river
will fall below flood stage by Friday morning.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 18.2 Tue 07 AM 26.5 Thursday evening
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-151249-
/O.NEW.KEAX.FL.W.0182.141015T2217Z-141018T2005Z/
/PLCM7.1.ER.141015T2217Z.141017T0600Z.141017T2005Z.UU/
750 AM CDT TUE OCT 14 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from Wednesday afternoon to Saturday afternoon.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.5
feet early Friday morning.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 Not Available 22.5 early Friday morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$1 follow-up statement
716
WGUS83 KEAX 150204
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT TUE OCT 14 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Crooked River near Richmond affecting Ray County.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Platte River near Agency affecting Buchanan County.
Petite Saline Creek near Boonville affecting Cooper County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-160204-
/O.EXT.KEAX.FL.W.0171.000000T0000Z-141016T0358Z/
/BLRM7.2.ER.141013T2136Z.141014T1115Z.141015T0358Z.UU/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Big Creek at Blairstown.
* until Wednesday evening.
* At 8:00 PM Tuesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 20.9 Tue 08 PM 19.4 early Wednesday
morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-160204-
/O.EXT.KEAX.FL.W.0173.000000T0000Z-141016T1308Z/
/VLYM7.2.ER.141013T2127Z.141014T1830Z.141015T1308Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Blackwater River at Valley City.
* until Thursday morning.
* At 8:00 PM Tuesday the stage was 25.8 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday morning.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 25.8 Tue 08 PM 24.4 early Wednesday
morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-160204-
/O.EXT.KEAX.FL.W.0172.000000T0000Z-141017T1952Z/
/BLVM7.1.ER.141014T1542Z.141016T0000Z.141016T1952Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Friday afternoon.
* At 8:45 PM Tuesday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.9 feet by
Wednesday evening. The river will fall below flood stage early
Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 25.2 Tue 09 PM 25.9 Wednesday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC177-160203-
/O.EXT.KEAX.FL.W.0170.000000T0000Z-141017T0611Z/
/RICM7.2.ER.141014T0040Z.141015T1200Z.141016T0611Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Crooked River near Richmond.
* until late Thursday night.
* At 8:30 PM Tuesday the stage was 24.1 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.0 feet by
Wednesday morning. The river will fall below flood stage early
Thursday morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 24.1 Tue 08 PM 25.0 Wednesday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC115-117-160203-
/O.EXT.KEAX.FL.W.0177.000000T0000Z-141017T0140Z/
/CHZM7.1.ER.141014T1209Z.141015T0600Z.141016T0140Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Grand River near Chillicothe.
* until Thursday evening.
* At 8:45 PM Tuesday the stage was 27.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.9 feet by
early Wednesday morning. The river will fall below flood stage
Wednesday evening.
* At 28.0 feet...Rural roads are under water.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 27.6 Tue 09 PM 27.9 early Wednesday
morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-160203-
/O.EXT.KEAX.FL.W.0178.000000T0000Z-141018T1200Z/
/SNZM7.2.ER.141014T1225Z.141015T1800Z.141017T1200Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Grand River near Sumner.
* until Saturday morning.
* At 8:45 PM Tuesday the stage was 32.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 33.5 feet by
early Wednesday afternoon. The river will fall below flood stage
Friday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 32.5 Tue 09 PM 33.5 early Wednesday
afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC021-160203-
/O.EXT.KEAX.FL.W.0180.000000T0000Z-141016T2024Z/
/AGYM7.1.ER.141014T2305Z.141015T1200Z.141015T2024Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Platte River near Agency.
* until Thursday afternoon.
* At 8:30 PM Tuesday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by
Wednesday morning. The river will fall below flood stage Wednesday
afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 20.2 Tue 08 PM 20.5 Wednesday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-150234-
/O.CAN.KEAX.FL.W.0181.000000T0000Z-141018T0936Z/
/SSTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT TUE OCT 14 2014
The Flood Warning is cancelled for
The Platte River At Sharps Station.
* At 8:30 PM Tuesday the stage was 21.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage with a value of
25.0 feet early Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 21.6 Tue 08 PM 25.0 early Thursday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-150234-
/O.CAN.KEAX.FL.W.0182.000000T0000Z-141018T2005Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
904 PM CDT TUE OCT 14 2014
The Flood Warning is cancelled for
The Platte River near Platte City.
* At 8:22 AM Tuesday the stage was 12.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.2 feet early Thursday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 12.3 Tue 08 AM 19.2 early Thursday
afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC053-160203-
/O.EXT.KEAX.FL.W.0169.000000T0000Z-141016T1527Z/
/BONM7.2.ER.141013T1653Z.141014T2115Z.141015T1527Z.UU/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Thursday morning.
* At 8:30 PM Tuesday the stage was 19.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Wednesday morning.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast
of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 19.5 Tue 08 PM 19.3 early Wednesday
morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC013-037-083-160203-
/O.EXT.KEAX.FL.W.0174.000000T0000Z-141016T1748Z/
/URHM7.2.ER.141014T0031Z.141015T0600Z.141015T1748Z.UU/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The South Grand River at Urich.
* until Thursday afternoon.
* At 8:15 PM Tuesday the stage was 27.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by
early Wednesday morning. The river will fall below flood stage
early Wednesday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.7 Tue 08 PM 27.7 early Wednesday
morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$
MOC033-160203-
/O.EXT.KEAX.FL.W.0176.000000T0000Z-141017T0207Z/
/CAXM7.1.ER.141014T0720Z.141015T1200Z.141016T0207Z.UU/
904 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Thursday evening.
* At 8:00 PM Tuesday the stage was 17.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by
Wednesday morning. The river will fall below flood stage Wednesday
before midnight.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 17.7 Tue 08 PM 18.5 Wednesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 5:33 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 14, 5:33 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 AM CDT Tue Oct 14 2014 .DISCUSSION... Issued at 323 AM CDT TUE OCT 14 2014 The powerful storm system that brought prolonged moderate rainfall to the area Monday will continue to have an influence on the region today and tonight as it slowly pulls away to the east. The most noticeable effect will be the continued strong and gusty northwesterly winds. With a tight surface pressure gradient over the forecast area due to a ~996mb surface low over northeastern Missouri and a ~1020+mb area of high pressure over the high Plains. Winds aloft are also very strong with VWP showing 50 to 60 KT winds in the 250 meter to 1000 meter AGL layer. While the area is clearly well mixed, think that there could be a period of stronger gusts after sunrise and as the clouds slowly erode due to deeper mixing. Not confident these will hit wind advisory levels but wind gusts around 40 mph are expected. The other remaining effect of the upper storm system will be for light rain to continue to wrap around the system. This will slowly move east with time and think that by this evening any remaining precipitation will have exited the forecast area. Precipitation amounts will be light, perhaps a trace to a hundredth over the western portions of the forecast area, and as much as a quarter of an inch over northeastern Missouri. With clouds and precipitation lingering longer over the eastern third of the forecast area, temperatures likely will not go far from their overnight lows. Highs in the east should be in the low to mid 50s while over the western forecast area highs in the 60s are expected. After this storm exits to the east, we'll see dry weather with temperatures closer to normal through the end of the week. The next chance for precipitation may come Sunday into Monday. The area will be under the influence of northwesterly flow and models continue to show a stronger wave moving through the flow early next week. Forcing from this upper wave and its associated cold front may be enough bring rain back to the area. Confidence is not especially high regarding this as there are timing and intensity differences in the models. For now, have continued to just mention slight chance PoPs for the Sunday to Monday time frame over mainly the southern half of the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 533 AM CDT TUE OCT 14 2014 Non-alternate MVFR ceilings will continue to lift through the morning hours giving way to VFR conditions at terminals late this morning. The bigger concern will be from strong and gusty northwesterly winds. Winds may gust as high as 30 to 35 kts later this morning through this afternoon. Winds will diminish early this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Oct 14, 3:51 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 AM CDT TUE OCT 14 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 351 AM CDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL PREVAIL OVER THE REGION TODAY BEHIND A DEPARTING STORM SYSTEM. GUSTS MAY REACH 40 MPH BEFORE WINDS BEGIN TO WEAKEN BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:42 PM CDT | River Flood Warning | EAX | Cooper | 29 hr |
| Oct 13, 7:47 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Linn, Livingston | 68 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Buchanan | 70 hr |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Platte | 4 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.